Saying Hi...Effexor XR?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2007
Total Posts : 5
   Posted 9/18/2007 5:20 AM (GMT -6)   
I started reading the forums and decided to sign up, I've felt that I needed to talk to some people going through the same things that I have. Perhaps if I can help other people it may help myself as well.

I was diagnosed with depression five years ago, and it has not really let up, only gotten worse or better at times. I worked a very stressful job for a couple years until I couldn't take it anymore and have been off work for a year and a half. I tried Celexa when I was first diagnosed, and didn't find that it helped much. I've been on Effexor for the past year, and it has worked better, but I still don't feel very well. I feel as if I always have been this way, and I can't remember a time where I have felt well. I want to be well, but then I get a string of bad days and have to start all over again. Just hoping that there is a light at the end of the tunnel.

I had a couple questions, is there anyone who has taken high dosages of Effexor XR? I ramped up to 150mg/day and it didn't feel adequate, so I saw a psychiatrist and brought it up to 225mg/day, but then felt worse. Then I brought it back down to 150mg/day, and it seems better. Does anyone have similar experiences?

Also, I was wondering why people put their diagnoses and medications in their signature? It kind of strikes me as a bit odd, almost like Munchausen's syndrome.

I changed your thread topic,so that members who have taken the med will reply.


Post Edited By Moderator (ShynSassy) : 9/18/2007 5:42:43 AM (GMT-6)

Doug Eby
Regular Member

Date Joined Sep 2007
Total Posts : 35
   Posted 9/18/2007 6:31 AM (GMT -6)   
Hi erasmus42.  Welcome to the forum
I'm of no help with the medication question as I don't take nor ever have taken Effexor.
I think the listing conditions in the signature is just a way of letting people know what you are going through and have taken to try and help.  I think.
Good to meet you,
We learn by asking
No question is dumb... some answers however, are.

Veteran Member

Date Joined Dec 2005
Total Posts : 3036
   Posted 9/18/2007 6:44 AM (GMT -6)   

Welcome to the forum.

The reason we put the info in the sigs is to let people know that we can relate to what they are talking about. And to let them know what has helped and what hasn't for us.

Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,

Have been med free for 2 years now.

How can you talk without a brain?

I dunno...but alot of people talk without a brain don't they?

Dorthy and the Scarecrow-Wizard of Oz

Post Edited (ShynSassy) : 9/18/2007 6:35:27 AM (GMT-6)

New Member

Date Joined Sep 2007
Total Posts : 5
   Posted 9/18/2007 7:10 AM (GMT -6)   
Thanks for the replies... it makes more sense now that I've browsed the forums for a bit. I'll add my meds to my sig. ;)

New Member

Date Joined Sep 2007
Total Posts : 4
   Posted 9/18/2007 7:25 AM (GMT -6)   
Ive taken Effexor for the last 3 years at 300mg and had no problem, but I do have a fear of the withdrawal symptoms that are frequently discussed. Best wishes Mitzi

Honey Bee
Regular Member

Date Joined Jun 2007
Total Posts : 114
   Posted 9/18/2007 7:44 AM (GMT -6)   
Hi erasmus

My husband took Effexor for 2 years, stopped recently because it stopped working for him. He was on varying doses similar to your own. The psych put the dose up several times beyond 225mg but in the end it was not making any difference to his mood, although in the first few months of taking it it did help him. It took away quite a bit of anxiety which he hadn't realised he was actually feeling.

He didn't suffer many serious side effects over the period but it was truly terrible to come off. I had read much about this before he stopped taking it and it is apparently one of the worst in terms of withdrawal symptoms. He was totally incapaciated by this for a few weeks whilst he was stopping it gradually. He felt very dizzy, bad headaches, sick etc.

Honey Bee

Regular Member

Date Joined Aug 2007
Total Posts : 35
   Posted 9/18/2007 8:50 AM (GMT -6)   
Hi Erasmus,

Welcome to the forum, its great that you have found some people to talk to that can support you. I was on 150mg of Effexor XR for nearly 10 years; I started off on 75mg a day and then increased to 150mg a day a short time after that. I found that 150 was good for me; I did feel additional side effects after the increase, but once I got past that, I felt ok. Can I ask how long you were on 225 for until you went back down to 150? Do you mean that you felt physically or mentally worse after the increase?

Mitzi, my withdrawal from Effexor was not a nice experience at all, but I did it the worst way possible. I didnt consult a doctor and just stopped taking it, which obviously in retrospect was a stupid move but it was the only way I knew how to do it. In the end I sort of 'yo-yo'ed for two years before I was finally off it for good. Of course if and when you are ready to come off it you will be apprehensive at how you are going to feel, but there are ways to do it which makes it easier. I know its easier said than done, but please dont feel scared; there are lots of people here that can support you and give you advice which you can use in conjunction with your doctors instructions.

Best wishes to you both.

New Member

Date Joined Aug 2007
Total Posts : 16
   Posted 10/2/2007 11:14 AM (GMT -6)   
I took effexor for 6 months and coming off was not fun. I even came off methodically like instructed. I had what many refer to as "brain zaps" , or quick , sharp dizzy spells every 15 minutes for about two weeks. Not a pleasant experience. I also did not like effexor in general. It took away my sadness but also prevented me from feeling any kind of positive emotions. I felt like I was caught right in the middle. Feeling no emotions at all was worse than feeling the sadness!

New Member

Date Joined Apr 2007
Total Posts : 2
   Posted 10/3/2007 1:22 PM (GMT -6)   
Hi, at one time I was taking 300 mg of effexor xr.  At times on such a high dosage I was just a shell.  Could not feel, was just a robot.  I really didn't like the way I was feeling so I reduced the dosage to 225mg. (and told my dr.) Presently, I take 2 75 mgs. (150 mg. a day) and I take them both in the a.m. before or after breakfast.  It doesn't seem to do anything to my stomach if I take them without eating.  I am also on neurontin for nerve pain.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 8:23 PM (GMT -6)
There are a total of 2,710,353 posts in 298,888 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
270 Guest(s), 14 Registered Member(s) are currently online.  Details
Chask, clo2014, Break60, wtw415, THE HAPPY TURTLE, astroman, AmyAzz, jdcd57, rcroller, couchtater, Amy S Coffey, Hilander64, straydog, Mister Mike

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer